Artículos de revistas
A NOTE ON OPEN 3-MANIFOLDS SUPPORTING FOLIATIONS BY PLANES
Fecha
2012Registro en:
PROCEEDINGS OF THE AMERICAN MATHEMATICAL SOCIETY, PROVIDENCE, v. 140, n. 3, pp. 961-969, MAR, 2012
0002-9939
Autor
Biasi, Carlos
Apaza, Carlos Alberto Maquera
Institución
Resumen
We show that if N, an open connected n-manifold with finitely generated fundamental group, is C-2 foliated by closed planes, then pi(1)(N) is a free group. This implies that if pi(1)(N) has an abelian subgroup of rank greater than one, then F has at least a nonclosed leaf. Next, we show that if N is three dimensional with fundamental group abelian of rank greater than one, then N is homeomorphic to T-2 x R. Furthermore, in this case we give a complete description of the foliation.